Towards Mathematical Foundations of Information Retrieval: Dependence of Website's Relevance on the Number of Occurrences of a Queried Word

László T. Koczy, Vladik Kreinovich, Yohans Mendoza, Hung T. Nguyen, Harry Schulte

Research output: Chapter in Book/Report/Conference proceedingConference contribution

Abstract

In response to a query, web search tools often return many websites which are not really relevant. One reason for this is that the queried word may have several meanings different to the one which the user has in mind. To eliminate these undesirable meanings, it is reasonable to look for occurrences not only of the queried word itself, but also for other words related to this particular meaning, and then select only the websites for which, based on this information, we are confident about their relevance. For this strategy to work, we must be able to estimate the degree of relevance d of a website based on the number of occurrences N of given word. In this paper, we describe the optimal model for the dependence d(N).

Original languageEnglish
Title of host publicationProceedings of the Fifth Joint Conference on Information Sciences, JCIS 2000, Volume 1
EditorsP.P. Wang, P.P. Wang
Pages252-255
Number of pages4
Edition1
Publication statusPublished - Dec 1 2000
EventProceedings of the Fifth Joint Conference on Information Sciences, JCIS 2000 - Atlantic City, NJ, United States
Duration: Feb 27 2000Mar 3 2000

Publication series

NameProceedings of the Joint Conference on Information Sciences
Number1
Volume5

Other

OtherProceedings of the Fifth Joint Conference on Information Sciences, JCIS 2000
CountryUnited States
CityAtlantic City, NJ
Period2/27/003/3/00

ASJC Scopus subject areas

  • Computer Science(all)

Fingerprint Dive into the research topics of 'Towards Mathematical Foundations of Information Retrieval: Dependence of Website's Relevance on the Number of Occurrences of a Queried Word'. Together they form a unique fingerprint.

  • Cite this

    Koczy, L. T., Kreinovich, V., Mendoza, Y., Nguyen, H. T., & Schulte, H. (2000). Towards Mathematical Foundations of Information Retrieval: Dependence of Website's Relevance on the Number of Occurrences of a Queried Word. In P. P. Wang, & P. P. Wang (Eds.), Proceedings of the Fifth Joint Conference on Information Sciences, JCIS 2000, Volume 1 (1 ed., pp. 252-255). (Proceedings of the Joint Conference on Information Sciences; Vol. 5, No. 1).